Alert archive / Idaho / River Flood Warnings in 2017
River Flood Warning 7, NWS Pocatello, ID
NWS Pocatello, ID issued this river flood warning at Mar 25, 2017, 8:59 AM MDT for Bear Lake County, Idaho. It was in force for 51 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2017, 8:59 AM MDT (14:59 UTC)
- Expired
- Mar 27, 2017, 12:00 PM MDT
- In force
- 51 hr
- Issued by
- NWS Pocatello, ID
- Flood severity
- Minor
County Bear Lake County, ID
The radar
The Pocatello radar (KSFX), 144 km from the middle of the area, began a volume at 15:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bear River at Border (BRBW4). The gauge peaked at 8.78 ft at Mar 25, 2017, 5:00 PM MDT.
- Action stage
- 7 ft
- Minor stage
- 7.5 ft
- Moderate stage
- 10.5 ft
- Major stage
- 11.7 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 10039500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
275 WGUS45 KPIH 251459 FLWPIH BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Pocatello ID 859 AM MDT SAT MAR 25 2017 ...The National Weather Service in Pocatello has issued a Flood Warning for the following Rivers in Idaho... Bear River at Border AFFECTING Bear Lake County For the Bear River...including Bear River at Border...Minor Flooding is occurring...with River levels forecast to fall. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Persons near the River should be aware of the expected high water and take action to protect property. && IDC007-251859- /O.NEW.KPIH.FL.W.0007.170325T1459Z-170325T2043Z/ /BRBW4.1.SM.170323T1830Z.170325T0730Z.170325T1443Z.NO/ 859 AM MDT SAT MAR 25 2017 The National Weather Service in Pocatello has issued a * Flood Warning for The Bear River at Border. * until this aevening...Or until the Warning is cancelled. * At 8:30 AM Saturday the stage was 8.8 feet. * Flood Stage is 8.6 feet. * Forecast...The River will continue to fall to below Flood Stage by this evening. * Impact...At 8.6 feet...Extensive flooding of lowlands and pasture along the river will occur. Water around one foot deep will cover a portion of Pegram Road just north of Pegram. Driveway access will be cut off to some low lying homes next to the river near Dingle. $$
3 follow-up statements
982 WGUS85 KPIH 251809 FLSPIH FLOOD STATEMENT National Weather Service Pocatello ID 1209 PM MDT SAT MAR 25 2017 ...The Flood warning continues for the following Rivers in Idaho... Bear River at Border AFFECTING Bear Lake County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Persons near the River should be aware of the expected high water and take action to protect property. && IDC007-261700- /O.EXT.KPIH.FL.W.0007.000000T0000Z-170326T1700Z/ /BRBW4.1.SM.170323T1830Z.170325T0730Z.170326T1100Z.NO/ 1209 PM MDT SAT MAR 25 2017 The Flood Warning continues for The Bear River at Border. * At 11:30 AM Saturday the stage was 8.8 feet. * Flood Stage is 8.6 feet. * Minor Flooding is occurring and Minor Flooding is forecast. * Forecast...The River will continue to fall to below Flood Stage by tomorrow morning. * Impact...At 8.6 feet...Extensive flooding of lowlands and pasture along the river will occur. Water around one foot deep will cover a portion of Pegram Road just north of Pegram. Driveway access will be cut off to some low lying homes next to the river near Dingle. $$
322 WGUS85 KPIH 261646 FLSPIH FLOOD STATEMENT National Weather Service Pocatello ID 1046 AM MDT SUN MAR 26 2017 ...The Flood warning continues for the following Rivers in Idaho... Bear River at Border AFFECTING Bear Lake County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Persons near the River should be aware of the expected high water and take action to protect property. && IDC007-271400- /O.EXT.KPIH.FL.W.0007.000000T0000Z-170327T1400Z/ /BRBW4.1.SM.170323T1830Z.170326T1045Z.170327T1400Z.NO/ 1046 AM MDT SUN MAR 26 2017 The Flood Warning continues for The Bear River at Border. * At 10:30 AM Sunday the stage was 8.8 feet. * Flood Stage is 8.6 feet. * Minor Flooding is occurring and Minor Flooding is forecast. * Forecast...The River will continue to fall to below Flood Stage by tomorrow morning. * Impact...At 8.6 feet...Extensive flooding of lowlands and pasture along the river will occur. Water around one foot deep will cover a portion of Pegram Road just north of Pegram. Driveway access will be cut off to some low lying homes next to the river near Dingle. $$
936 WGUS85 KPIH 261741 FLSPIH FLOOD STATEMENT National Weather Service Pocatello ID 1141 AM MDT SUN MAR 26 2017 ...The Flood warning continues for the following Rivers in ... Bear River at Border AFFECTING Bear Lake County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Persons near the River should be aware of the expected high water and take action to protect property. && IDC007-271800- /O.EXT.KPIH.FL.W.0007.000000T0000Z-170327T1800Z/ /BRBW4.1.SM.170323T1830Z.170326T1045Z.170327T1400Z.NO/ 1141 AM MDT SUN MAR 26 2017 The Flood Warning continues for The Bear River at Border. * At 11:30 AM Sunday the stage was 8.8 feet. * Flood Stage is 8.6 feet. * Minor Flooding is occurring and Minor Flooding is forecast. * Forecast...The River will continue to fall to below Flood Stage by tomorrow morning. * Impact...At 8.6 feet...Extensive flooding of lowlands and pasture along the river will occur. Water around one foot deep will cover a portion of Pegram Road just north of Pegram. Driveway access will be cut off to some low lying homes next to the river near Dingle. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this river flood warning went out at Mar 25, 2:34 AM MDT, 6 hours 25 minutes earlier.
Area forecast discussion, Mar 25, 2:34 AM MDT, 6 hours 25 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 234 AM MDT Sat Mar 25 2017 .SHORT TERM...Today through Monday...Scattered rain showers progressing steadily eastward across our portion of the state early this morning. Through late this afternoon, expect shower activity to be heaviest east of the interstate corridor and over cities including Preston and Driggs and a rain/snow mix over Soda Springs and Island Park. This activity should move out of the region by the evening. Meanwhile, scattered rain showers cannot be ruled out entirely across the Snake Plain area today with isolated snow showers possible in the Central Mountains. Wind gusts this afternoon across the Snake Plain are expected to reach 25 mph and improve after sunset. Weak high pressure builds in going into tomorrow and allows for clearing conditions across the region. By the late evening and overnight hours, the next upper trough passes through Idaho and will bring chances for rain in the valleys/snow in the mountains through Monday afternoon. Snow levels are approximately 5500 to 6000 ft during this period. Therefore, areas who do not have snow on their floors may receive a light dusting. NP/Valle && .LONG TERM...Tuesday through Saturday. Low pressure system exits the region Tuesday. European shows showers associated with the next system arrive by Wednesday afternoon while the GFS keeps area dry until Thursday. Both models have next low pressure system arriving from the northwest on Thursday. Expect a good chance for showers. Snow levels begin high on Thursday, around 6500 to 7000 feet but fall to around 5000-5500 feet Thursday night. Could be enough cold air in the wake of this system that we could see some light snow even down to valley floors for Thursday night into Friday depending on how the storm actually evolves. Right now, model show moisture exiting the area on Friday and temperature not quite cold enough for snow on the valley floors. Dry weather returns for Saturday. Temps continue to look warm with 60s possible in some locations Wednesday and Thursday. Coolest days will be behind the two storm systems, Tuesday and Friday with highs in the upper 40s to mid 50s. Valle && .AVIATION...Precipiation associated with a cold front will affect all TAF locations this morning. Expect much of the precipitation to exit the TAF locations by afternoon. In the meantime, MVFR conditions possible. Expect breezy conditions to develop across the Snake Plain this afternoon. Valle && .Hydrology...The forecast for the Portneuf River at Pocatello currently no longer reaches Moderate Flood stage; but is still close to peaking or holding steady at just under 10 ft through early next week. A flood warning continues at this location. The Bear River at Border is currently at minor flood status and a flood warning has been extended a result. A decreasing trend is noted at this location into action stage today. The Snake at Blackfoot is in action stage and forecast to reach to near minor flooding status early next week. This will need to be closely monitored. All other flood advisories and watches will continue across the region through the weekend due to the anticipated rainfall and snowmelt potentials. NP/Valle && .PIH WATCHES/WARNINGS/ADVISORIES... Flood Watch until 1 PM MDT this afternoon for IDZ017>019-022>025- 031-032. &&
In the hours before
Local storm report, Mar 25, 3:27 AM MDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
327 AM MDT SAT MAR 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM SNOW 18 WSW GROUSE 43.63N 113.97W
03/25/2017 M4.0 INCH BLAINE ID MESONET
MESONET STATION SWEDE PEAK SNOTEL - 17 W
GROUSE /SWPI1/. THE DURATION OF THE SNOW
EVENT WAS 24 HOURS.
1000 PM SNOW 3 W GALENA 43.87N 114.71W
03/24/2017 M4.0 INCH BLAINE ID MESONET
MESONET STATION GALENA SUMMIT SNOTEL - 3 W
GALENA /GLSI1/. THE DURATION OF THE SNOW
EVENT WAS 48 HOURS.
0100 AM SNOW 18 WSW GROUSE 43.63N 113.97W
03/25/2017 M4.0 INCH BLAINE ID MESONET
MESONET STATION SWEDE PEAK SNOTEL - 17 W
GROUSE /SWPI1/. THE DURATION OF THE SNOW
EVENT WAS 48 HOURS.
0200 AM SNOW 17 WSW OAKLEY 42.16N 114.19W
03/25/2017 M3.0 INCH CASSIA ID MESONET
MESONET STATION BOSTETTER R.S. SNOTEL - 16
WSW OAKLEY /BTRI1/. THE DURATION OF THE SNOW
EVENT WAS 24 HOURS.
0100 AM SNOW 10 NNE SUN VALLEY 43.82N 114.26W
03/25/2017 M3.0 INCH BLAINE ID MESONET
MESONET STATION LOST-WOOD DIVIDE SNOTEL - 10
NNE SUN VALLEY /LWDI1/. THE DURATION OF THE
SNOW EVENT WAS 24 HOURS.
0200 AM SNOW 17 WSW OAKLEY 42.16N 114.19W
03/25/2017 M3.0 INCH CASSIA ID MESONET
MESONET STATION BOSTETTER R.S. SNOTEL - 16
WSW OAKLEY /BTRI1/. THE DURATION OF THE SNOW
EVENT WAS 48 HOURS.
0200 AM SNOW 6 S STANLEY 44.12N 114.96W
03/25/2017 M2.5 INCH CUSTER ID MESONET
MESONET STATION BENCH LAKES /BENLK/. THE
DURATION OF THE SNOW EVENT WAS 24 HOURS.
0100 AM SNOW 16 WSW KETCHUM 43.60N 114.67W
03/25/2017 M2.0 INCH BLAINE ID MESONET
MESONET STATION DOLLARHIDE SUMMIT SNOTEL -
16 WSW KETCHUM /DHDI1/. THE DURATION OF THE
SNOW EVENT WAS 24 HOURS.
&&
NWS POCATELLO ID
IRIS SYSTEMLocal storm report, Mar 25, 8:40 AM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
840 AM MDT SAT MAR 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 6 WNW KILGORE 44.44N 111.99W
03/25/2017 M2.0 INCH CLARK ID MESONET
MESONET STATION CRAB CREEK SNOTEL - 6 WNW
KILGORE /CRBI1/. 24 HOUR SNOW TOTAL ENDING AT 700 AM MDT.
0700 AM SNOW 6 NW ELBA 42.32N 113.62W
03/25/2017 M2.0 INCH CASSIA ID MESONET
MESONET STATION HOWELL CANYON SNOTEL - 5 NW
ELBA /HWCI1/. 24 HOUR SNOW TOTAL ENDING AT 700 AM MDT.
0700 AM SNOW 4 WSW ISLAND PARK 44.53N 111.41W
03/25/2017 M3.0 INCH FREMONT ID MESONET
MESONET STATION WHITE ELEPHANT SNOTEL - 4
WSW ISLAND PARK /WHEI1/. 24 HOUR SNOW TOTAL ENDING AT 700 AM MDT.
&&
NWS POCATELLO ID
IRIS SYSTEMNearby
River Flood Warnings in Idaho, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.